# SDR 20001227SH002

- Difficulty date: December 22, 2000
- Submitted: December 22, 2000
- Operation: General aviation
- Aircraft: N5269R
- Make and model: Mooney M20K
- Aircraft serial: 251188
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4078109001
- Part serial: CHN00279
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, K
- Precautionary procedure: B, A

## Discrepancy

OPERATOR WAS CRUISING AT FL 210 WHEN A LOUD NOISE OCCURED FOLLOWED BY AN IMMEDIATE PARTIAL REDUCTION IN POWER.  THE OPERATOR BEGAN IMMEDIATE DESCENT AND VECTORED TO NEAREST AIRPORT FOR LANDING.  UPON INVESTIGATING PROBLEM, THE TURBO SHAFT WAS FOUND TO HAVE FAILED AND THE TURBO IMPELLER MOVED AGAINST THE HOUSING AND SHEARED SEVERAL BLADES.  MOST OF THE AIRCRAFT''''S OIL WAS LOST OVERBOARD.  FOUND METAL IN THE INTERCOOLERS AND FILTER ASSEMBLY.  TURBO ASSEMBLY WAS REMOVED AND SENT TO OEM.  ENGINE WAS REMOVED AND SENT OUT FOR INSPECTION.  NO DEFINITE CAUSE FOR THE FAILURE HAS BEEN DETERMINED AT THIS WRITING.  (X)
